body rash on Atripla
Aug 5, 2012
Hi Dr, my last test results show that I am HIV negative,however I was put on Atripla for just 28 days as a preventative measure after an incident occured,the pill is giving me a serious beating, have rash all over my body, I am on my 14th day of treatment and I'm tempted to stop, Is it safe for me to stop this 28 day treatment or will this be defeating the purpose.
Response from Dr. Young
Hello and thanks for posting.
Atripla generally isn't recommended for PEP, though the tenofovir/FTC parts (aka Truvada) is- usually in conjunction with a protease inhibitor or integrase inhibitor. The main reason for this is that a significant percentage of newly diagnosed cases have virus that is resistant to the efavirenz part of Atripla.
If you're having serious side effects, you should notify your doctor immediately. Efavirenz is associated with serious rash in a minority of cases, but can be serious.
As for the PEP, we do recommend 28 days of treatment; shorter treatment was associated with less protective effects. If your risk was significant, a switch to an alternate to efavirenz could be made.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- High Risk Hiv Antibody Negative After 11 Months
- How Often Does The Military Test For HIV?
- How Quickly After Exposure Can You Notice Symptoms Of Hiv?
- What If I Do Crystal Meth Before Getting Blood Tested?
- Is Tonsillitis An Ars Symptom?
- Risk Of Hep C Or Aids Through Accidental Needle Stick
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.